Alert archive / Utah / High Wind Watches in 2016

High Wind Watch 6, NWS Salt Lake City, UT

December 1, 2016

NWS Salt Lake City, UT issued this high wind watch at Dec 1, 2016, 2:49 AM MST. It took effect at Dec 2, 2016, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2016, 2:49 AM MST (09:49 UTC)
In effect from
Dec 2, 2016, 12:00 AM MST
Expired
Dec 1, 2016, 2:43 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

979 
WWUS75 KSLC 010949
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 AM MST THU DEC 1 2016

UTZ019-012300-
/O.NEW.KSLC.HW.A.0006.161202T0700Z-161203T1700Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
249 AM MST THU DEC 1 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING.

* AFFECTED AREA...OUTLYING PORTIONS OF UTAHS DIXIE, NOT INCLUDING
  THE ST GEORGE AREA.

* WINDS...NORTHEAST 25-35 MPH WITH GUSTS OF 60 MPH POSSIBLE.

* TIMING...DEVELOPING TONIGHT, PEAKING TOMORROW MORNING, WITH A
  SECONDARY PEAK SATURDAY MORNING.

* IMPACTS...RESIDENTS SHOULD SECURE OR BRING IN LOOSE OUTDOOR
  LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE, TRAMPOLINES AND
  HOLIDAY DECORATIONS. STRONG WIND GUSTS MAY AFFECT TRAVEL ON
  INTERSTATE 15 FROM THE TOWN OF WASHINGTON THE IRON COUNTY LINE.
  WIND SENSITIVE ACTIVITIES WILL ALSO LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI/SCHOENING

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
487 
WWUS75 KSLC 011752 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1052 AM MST THU DEC 1 2016

UTZ019-012300-
/O.COR.KSLC.HW.A.0006.161202T0700Z-161203T1700Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
1052 AM MST THU DEC 1 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING.

* AFFECTED AREA...OUTLYING PORTIONS OF UTAHS DIXIE...NOT INCLUDING
  THE ST GEORGE AREA.

* WINDS...NORTHEAST 25-35 MPH WITH GUSTS OF 60 MPH POSSIBLE.

* TIMING...DEVELOPING TONIGHT...PEAKING TOMORROW MORNING...WITH A
  SECONDARY PEAK SATURDAY MORNING.

* IMPACTS...RESIDENTS SHOULD SECURE OR BRING IN LOOSE OUTDOOR
  LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE...TRAMPOLINES...AND
  HOLIDAY DECORATIONS. STRONG WIND GUSTS MAY AFFECT TRAVEL ON
  INTERSTATE 15 FROM THE TOWN OF WASHINGTON TO THE IRON COUNTY LINE.
  WIND SENSITIVE ACTIVITIES WILL ALSO LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
795 
WWUS75 KSLC 012143
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MST THU DEC 1 2016

UTZ019-021045-
/O.UPG.KSLC.HW.A.0006.161202T0700Z-161203T1700Z/
/O.NEW.KSLC.WI.Y.0026.161202T0700Z-161203T1700Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
243 PM MST THU DEC 1 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...OUTLYING PORTIONS OF UTAHS DIXIE...NOT 
  INCLUDING THE ST GEORGE AREA.

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
  POSSIBLE.

* TIMING...WINDS WILL BECOME GUSTY TONIGHT AND WILL CONTINUE TO
  INCREASE THROUGH TOMORROW MORNING. WINDS WILL REMAIN STRONG AT
  TIMES THROUGH SATURDAY MORNING.

* IMPACTS...THE GUSTY WINDS MAY RESULT IN TRAVEL DIFFICULTIES. USE
  CAUTION WHEN TRAVELING THROUGH THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 30, 9:08 PM MST, 5 hours 41 minutes earlier.

Area forecast discussion, Nov 30, 9:08 PM MST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
908 PM MST Wed Nov 30 2016

.SYNOPSIS...The next storm system will spread into northern Utah
tonight and slowly cross the region Thursday through Friday
morning. A stronger and colder storm system will impact the
region early next week.

&&

.DISCUSSION...Evening water vapor imagery and objective analysis
depict a rather diffuse upper low rotating through the interior
Pacific Northwest/northern Rockies this evening. Ahead of this
wave weak warm advection has overspread northern Utah, which is
resulting in a few weak radar returns across northwest Utah. This
wave will gradually translate eastward tonight through Thursday,
with the southern extension of the mid level trough brushing
northern Utah late tonight through Thursday morning. A weak
surface front associated with this wave will cross northwest Utah
late tonight, then reach the Salt Lake Valley around sunrise
Thursday. Light snow is expected to develop across far northern
Utah late tonight, and likely into the northern Wasatch Front
before sunrise, before spreading across the remainder of the
central and southern Wasatch Front, mid to late morning, and
eventually central Utah by afternoon. Given that forcing is weak
and moisture limited, any accumulation is expected to remain
light.

Updated the forecast to trim the southern extend of POPs
overnight, as well as lower POPs overnight across the
central/southern Wasatch Front by 10-20 percent.

&&

.AVIATION...VFR conditions will prevail at the KSLC terminal with
cigs above 6000 feet through about 05-06z. Cigs are expected to drop
to or below 6000 feet AGL after that, with occasional MVFR
conditions in light snow beginning about 10-11Z. IFR conditions in
snow should develop with a cold front after about 15-16z lasting
until about 19-20z. There is a chance any IFR will not last more
than 1-2 hours however. Southerly winds are expected through the
night with a shift to northwest around 15z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Seaman/Wilensky

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 30, 1:38 PM MST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
138 PM MST WED NOV 30 2016

UTZ001>016-019>021-517-518-WYZ021-011400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
138 PM MST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF LIGHT SNOW WILL DEVELOP OVER THE NORTHERN OUTLOOK AREA
AFTER MIDNIGHT TONIGHT AND SPREAD SOUTH THROUGH THE WASATCH FRONT
BY SUNRISE. THIS SNOW WILL CAUSE LOCAL TRAVEL IMPACTS FOR EARLY
MORNING COMMUTERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF LIGHT SNOW WILL PERSIST OVER THE NORTHERN AND CENTRAL
OUTLOOK AREA THURSDAY INTO THURSDAY NIGHT. THIS WILL CONTINUE TO
CAUSE LOCAL TRAVEL IMPACTS FOR THE MORNING COMMUTE ALONG THE
WASATCH FRONT.

TRAVEL ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN AND CENTRAL
OUTLOOK AREA COULD ALSO BE LOCALLY IMPACTED THURSDAY INTO
THURSDAY NIGHT.

GUSTY NORTHEAST WINDS WILL OCCUR IN OUTLYING AREAS OF WASHINGTON
COUNTY AND OTHER DOWNSLOPE AREAS ACROSS SOUTHERN UTAH THURSDAY
NIGHT THROUGH SATURDAY MORNING.

A COLDER STORM COULD BRING ACCUMULATING SNOW TO MUCH OF THE
OUTLOOK AREA AT TIMES SUNDAY NIGHT THROUGH TUESDAY. SOME AREAS
COULD RECEIVE SIGNIFICANT ACCUMULATION. THIS STORM WILL ALSO BRING
THE COLDEST TEMPERATURES OF THE SEASON THUS FAR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:43 PM MSTWind AdvisorySLC38 hr

Nearby

High Wind Watches in Utah, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.